Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 184, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Oct 18, 2007, 4:18 PM CDT for Dubois County, Indiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2007, 4:18 PM CDT (21:18 UTC)
- Expired
- Oct 18, 2007, 4:54 PM CDT
- In force
- 36 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
County Dubois County, IN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 1:31 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 4:18 PM CDT, 0 minutes earlier.
Area forecast discussion, Oct 18, 4:18 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 518 PM EDT THU OCT 18 2007 .MESOSCALE UPDATE... CONVECTION HAS RAPDILY DEVELOPED ACROSS THE WESTERN CWA. 18Z SOUNDING OUT OF NASHVILLE SHOWS GOOD AMOUNT OF SHEAR SUGGESTIVE OF SPLITTING SUPERCELLS. CURRENTLY ONE SPLITTING SUPERCELL IS NEARING NW HANCOCK COUNTY WHILE ANOTHER ONE IS FURTHER WEST TOWARD HENDERSON. DISCRETE CONVECTIVE ACTIVITY SHOULD CONTINUE TO DEVELOP AND MAINLY AFFECT THE NW PORTION OF OUR FA OVER THE NEXT FEW HOURS. FURTHER WEST...CONVECTIVE LINE FURTHER WEST ACROSS MO AND IL WILL ALSO CONTINUE TO DEVELOP AND MOVE EAST INTO THE REGION LATER TONIGHT. -MJ .SHORT TERM (TONIGHT)... ...ORGANIZED SEVERE WEATHER EVENT EXPECTED TONIGHT... FIRST ORDER OF BUSINESS IS A TORNADO WATCH WHICH WAS ISSUED AT 1840Z AND RUNS TILL 4Z TONIGHT FOR WRN TWO THIRDS OF CWA. ATMOSPHERE IS ON THE RECOVERY FROM THIS MORNINGS CONVECTION. BETTER INSTABILITY IS STARTING TO NOSE IN FROM THE WSW AS CLOUDS BREAK UP ALLOWING SFC HEATING. CAPES APPROACHING 1000 J/KG OVER FAR WRN CWA. THINKING SCATTERED T-STORMS MAY DEVELOP AHEAD OF THE FRONT EARLY THIS EVENING OVER WRN CWA WHICH IS IN THE WATCH AREA. EXPECTING CONVECTION TO REMAIN WEST AND SOUTH ALONG THE BEST INSTABILITY AXIS UNTIL THEN. MAIN EVENT STILL ON TRACK FOR TONIGHT. ONLY MINOR TWEAKS TO THE GRIDS FOR TONIGHT. LAPS 50 TO 60 KT BULK SHEAR WILL MAKE QUITE A FAVORABLE ENVIRONMENT FOR DAMAGING WINDS AS WAS OBSERVED WITH CONVECTION OVER IL AND MO YESTERDAY AFTERNOON/EVENING. GOOD LL SHEAR ESPECIALLY OVER WEST CENTRAL KY AND SOUTHERN INDIANA WILL CONTINUE TO SUPPORT AN ISOLATED TORNADO THREAT. THINKING IS THAT CELLS WILL PROBABLY INITIATE OVER WRN KY AND IN/IL EARLY THIS EVENING AND EVOLVE INTO A SQUALL LINE ESPECIALLY BY THE TIME THE COLD FRONT REACHES CENTRAL AND ERN PORTIONS OF CWA AROUND 5Z TO 9Z. BE SURE TO TURN ON YOUR WEATHER RADIOS THIS EVENING TO REMAIN ALERT OF SEVERE WEATHER UPDATES. --AML && .LONG TERM (FRI THRU THU)... WELL BE PUTTING ALL OUR RESOURCES INTO THE POTENTIAL WIDESPREAD SEVERE EVENT LATER TODAY AND TONIGHT...AND HENCEFORTH WILL BE MAKING NO OR JUST SUBTLE CHANGES IN THIS PERIOD. STILL LOOKS LIKE A WARM WEEKEND...TRENDING SIGNIFICANTLY COOLER AT THE START OF THE NEW WORKWEEK WITH NEXT SIGNIFICANT CHANCE OF RAIN ON MONDAY. DK && .AVIATION (18Z TAFS)... ...LARGE AVIATION CONCERNS FOR THIS TAF PERIOD... MVFR CIGS HANGING AROUND THIS AFTERNOON IN THE WAKE OF THE FIRST WAVE OF PRECIP THAT IMPACTED THE TAF SITES THIS MORNING. EXPECTING MVFR CIGS TO CONTINUE THROUGH THE AFTERNOON HOURS ALONG WITH LLWS AS WIND PROFILE REMAINS QUITE STRONG AHEAD OF APPROACHING COLD FRONT. THE MAIN CONCERN FOR TONIGHT IS THE COLD FRONT SITTING OVER EXTREME WRN IL AND DOWN THROUGH CENTRAL MO AT 17Z. THIS FRONT IS PROGGED TO MOVE THROUGH THE TAF SITES BETWEEN 3Z AND 9Z TONIGHT. SEVERE WEATHER IS ANTICIPATED WITH THESE STORMS...HOWEVER HAVE LEFT OUT SEVERE WINDS IN THE TAFS ATTM. WILL WAIT AND MONITOR SEVERE THREAT TO SPECIFIC TAF SITES AS THE EVENT DRAWS NEAR. HOWEVER...HAVE INCLUDED AN IFR TEMPO GROUP WITH FRONTAL PASSAGE. AFTER FRONTAL PASSAGE...CONDITIONS SHOULD GRADUALLY IMPROVE WITH MVFR CIGS STICKING AROUND EARLY TOMORROW AND THEN GRADUALLY SCATTERING OUT AND LIFTING TO VFR CONDITIONS. --AML && LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Oct 18, 3:00 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 400 PM EDT THU OCT 18 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-190830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 400 PM EDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT EDT FOR ALL OF SOUTH-CENTRAL INDIANA AND MOST OF CENTRAL KENTUCKY... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHERN INDIANA AND WEST CENTRAL KENTUCKY EARLY TONIGHT WELL AHEAD OF AN ADVANCING COLD FRONT. THESE STORMS ARE EXPECTED TO BE SEVERE WITH THE MAIN THREATS BEING DAMAGING STRAIGHT LINE WINDS...LARGE HAIL... AND ISOLATED TORNADOES. DANGEROUS LIGHTNING AND HEAVY DOWNPOURS CAN ALSO BE EXPECTED. A MORE ORGANIZED THREAT OF SEVERE THUNDERSTORMS IS EXPECTED LATER TONIGHT AS THUNDERSTORM CELLS MERGE INTO A SQUALL LINE AHEAD OF THE APPROACHING COLD FRONT. THIS LINE IS EXPECTED TO MOVE ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY BETWEEN 9 PM EDT TONIGHT AND 3 AM EDT FRIDAY. THE MAIN THREAT FROM THESE SEVERE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS ALONG WITH DANGEROUS LIGHTNING AND HEAVY DOWNPOURS. LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH SOME OF THESE STORMS TONIGHT. SINCE THESE SEVERE STORMS ARE EXPECTED TO AFFECT THE OUTLOOK AREA AT NIGHT...WE HIGHLY ENCOURAGE YOU TO SET YOUR NOAA WEATHER RADIO TO ALERT MODE SO THAT YOU CAN BE AWAKENED IN THE EVENT THAT A WARNING IS ISSUED WHILE YOU ARE ASLEEP. MANY SEVERE WEATHER FATALITIES OCCUR LATE AT NIGHT. OUTSIDE OF ALL THUNDERSTORM ACTIVITY...SOUTHERLY WINDS ARE EXPECTED TO BE VERY GUSTY TONIGHT. GUSTS NEAR 30 MPH WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK REGION...SO MOTORISTS SHOULD USE CAUTION ON WEST-TO-EAST ROADWAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN NEXT MONDAY AND TUESDAY AS ANOTHER SYSTEM MOVES EAST INTO THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD KEEP WATCH FOR SEVERE WEATHER THIS EVENING INTO THE OVERNIGHT HOURS...AND REPORT ANY SIGNIFICANT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE. AML/DK
In the hours before
Special weather statement, Oct 18, 11:00 AM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1200 PM EDT THU OCT 18 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-182100- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 1200 PM EDT THU OCT 18 2007 /1100 AM CDT THU OCT 18 2007/ GUSTY WINDS TODAY WE CAN EXPECT SOUTHERLY WINDS OF 15 TO 25 MPH THIS AFTERNOON AND EVENING WITH GUSTS AS HIGH AS 40 MPH. WINDS OF THIS STRENGTH WILL MAKE DRIVING CHALLENGING FOR HIGH PROFILE VEHICLES AND CAN TIP GARBAGE CANS AND BREAK SMALL BRANCHES. PLEASE USE CAUTION OF DRIVING A HIGH PROFILE VEHICLE TODAY...ESPECIALLY ON EAST-WEST ROADS SUCH AS INTERSTATE 64...THE MARTHA LAYNE COLLINS PARKWAY...AND THE LOUIE B NUNN PARKWAY. 13
Special weather statement, Oct 18, 11:00 AM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT...CORR TO HEADLINE NATIONAL WEATHER SERVICE LOUISVILLE KY 1200 PM EDT THU OCT 18 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-182100- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 1200 PM EDT THU OCT 18 2007 /1100 AM CDT THU OCT 18 2007/ ...GUSTY WINDS TODAY... WE CAN EXPECT SOUTHERLY WINDS OF 15 TO 25 MPH THIS AFTERNOON AND EVENING WITH GUSTS AS HIGH AS 40 MPH. WINDS OF THIS STRENGTH WILL MAKE DRIVING CHALLENGING FOR HIGH PROFILE VEHICLES AND CAN TIP GARBAGE CANS AND BREAK SMALL BRANCHES. PLEASE USE CAUTION OF DRIVING A HIGH PROFILE VEHICLE TODAY...ESPECIALLY ON EAST-WEST ROADS SUCH AS INTERSTATE 64...THE MARTHA LAYNE COLLINS PARKWAY...AND THE LOUIE B NUNN PARKWAY. 13
Special weather statement, Oct 18, 4:05 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 505 PM EDT THU OCT 18 2007 KYZ023-182145- HANCOCK- 405 PM CDT THU OCT 18 2007 ...STRONG TO SEVERE THUNDERSTORM WILL AFFECT NORTHWEST HANCOCK COUNTY WITHIN THE HOUR... AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM NEAR MASONVILLE...OR 6 MILES EAST OF OWENSBORO... AND MOVING NORTHEAST AT 40 MPH. GIVEN THE CURRENT TRACK OF THIS STORM WILL EVENTUALLY AFFECT LEWISPORT AND HAWESVILLE WITHIN THE NEXT HOUR. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 60 MPH... ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JARVIS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 4:09 PM CDT | Tornado Warning | LMK | Hancock | 21 min |
| Oct 18, 4:28 PM CDT | Tornado Warning | LMK | Hancock | 32 min |
| Oct 18, 4:45 PM CDT | Tornado Warning | LMK | Breckinridge, Meade | 45 min |
| Oct 18, 5:42 PM CDT | Tornado Warning | LMK | Jefferson | 33 min |
| Oct 18, 6:10 PM CDT | Tornado Warning | LMK | Breckinridge, Hancock | 35 min |
| Oct 18, 6:13 PM CDT | Tornado Warning | LMK | Jefferson, Oldham | 32 min |
| Oct 18, 6:44 PM CDT | Tornado Warning | LMK | Henry, Oldham, Trimble | 31 min |
| Oct 18, 6:47 PM CDT | Tornado Warning | LMK | Breckinridge, Meade | 23 min |
| Oct 18, 6:52 PM CDT | Tornado Warning | LMK | Breckinridge, Hancock | 38 min |
| Oct 18, 6:31 AM CDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange | 29 min |
| Oct 18, 4:43 PM CDT | Severe Thunderstorm Warning | LMK | Crawford, Orange | 32 min |
| Oct 18, 5:15 PM CDT | Tornado Warning | LMK | Harrison | 30 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.